Alert archive / Florida / Heat Advisories in 2021

Heat Advisory 8, NWS Tampa Bay, FL

August 21, 20215 counties in Florida

NWS Tampa Bay, FL issued this heat advisory at Aug 21, 2021, 3:38 AM EDT for 5 counties in Florida. It took effect at Aug 21, 2021, 11:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2021, 3:38 AM EDT (07:38 UTC)
In effect from
Aug 21, 2021, 11:00 AM EDT
Expired
Aug 21, 2021, 5:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Manatee County, FL

The radar

The Tampa radar (KTBW), 53 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1907 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS72 KTBW 210738
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
338 AM EDT Sat Aug 21 2021

FLZ056-057-061-251-255-211545-
/O.NEW.KTBW.HT.Y.0008.210821T1500Z-210821T2100Z/
Hardee-Highlands-DeSoto-Inland Hillsborough-Inland Manatee-
Including the cities of Wauchula, Bowling Green, Zolfo Springs, 
Sebring, Avon Park, Placid Lakes, Arcadia, Brandon, Plant City, 
Sun City Center, Parrish, Lakewood Ranch, and Myakka City
338 AM EDT Sat Aug 21 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON...

* WHAT...High temperatures in the mid 90s with heat index values 
  up to 109 expected.

* WHERE...Hardee, Highlands, DeSoto, Inland Hillsborough and 
  Inland Manatee Counties.

* WHEN...From 11 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa
1 follow-up statement
398 
WWUS72 KTBW 211354
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
954 AM EDT Sat Aug 21 2021

FLZ056-057-061-251-255-212100-
/O.CON.KTBW.HT.Y.0008.210821T1500Z-210821T2100Z/
Hardee-Highlands-DeSoto-Inland Hillsborough-Inland Manatee-
Including the cities of Wauchula, Bowling Green, Zolfo Springs, 
Sebring, Avon Park, Placid Lakes, Arcadia, Brandon, Plant City, 
Sun City Center, Parrish, Lakewood Ranch, and Myakka City
954 AM EDT Sat Aug 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Heat index values up to 109 expected.

* WHERE...Inland Manatee, Hardee, DeSoto, Inland Hillsborough 
  and Highlands Counties.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Aug 21, 3:35 AM EDT, 3 minutes earlier.

Area forecast discussion, Aug 21, 3:35 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
335 AM EDT Sat Aug 21 2021

.SHORT TERM (TDY-MON)...
A rather sticky and uncomfortable start to our morning with
temperatures already ranging from the mid 70s to low 80s across
the Florida Peninsula. Ridge of high pressure is still in place
across the northern Gulf of Mexico, while the Atlantic ridge stays
to our east. This combo will push ample tropical moisture into our
area keeping PWAT values near 2 inches, especially across west
central portions of the State. This combined with daytime heating,
and sea breeze boundary will support showers and thunderstorms
over the interior this afternoon. And some of the outflows could
push some convection towards the coast going into the evening.

Additionally, the combination of increasing moisture and very
warm temperatures will bring widespread heat indices up to 109
degrees across interior locations in Hillsborough, Manatee, Hardee
and DeSoto Counties this afternoon. This led to the issuance of a
Heat Advisory through 5 pm today. Florida residents and visitors
should stay hydrated and try to limit outdoor activities. Afternoon
highs will range from the low to mid 90s, while overnight lows
stay in the low to mid 70s through the period.

On the other hand, a TUTT will approach the area by Monday and
Atlantic ridge will move northward. This disturbance could support
stronger storms as it will bring additional upper level support
during this time. East to southerly winds and very moist
conditions stay in place.

.LONG TERM (TUE-FRI)...
The aforementioned disturbance lingers through mid week before,
ridging builds back in and winds become more easterly. Warm and
muggy conditions continue.

&&

.AVIATION...
Light/variable winds and VFR conditions will prevail through this
morning. RElatively light northerly winds will shift onshore as
the sea breeze moves inland. VCTS possible during afternoon which
may cause intermittent MVFR/IFR conditions. Storm activity should
diminish after 03Z, but there is a chance for some lingering
showers near coastal terminals through 05Z.

&&

.MARINE...
Persistent high pressure over the Gulf waters will keep light
northerly winds and typical summertime conditions over the area
today. Afternoon showers and thunderstorms will be mainly over
land, but some storms could move into the waters by the late
afternoon and evening. By early next week, winds shift to east to
southeast as Atlantic ridge stretches over the Florida ahead of
an area of low pressure expected by mid week. Otherwise, no
headlines needed at this time.

&&

.FIRE WEATHER...
High pressure will continue to dominate weather conditions across
fire districts through the weekend. Moisture will continue to
increase through early next week as wind shift to the east to
southeast during this time. A typical afternoon sea breeze will
support showers and thunderstorms over the interior, but some of
the storms could push towards the coast by the evening hours.

An area of low pressue will approach the area by mid week
increasing storm activity. Otherwise, no fire weather concerns
expected at this time.

&&

.Preliminary Point Temps/PoPs...
TPA  94  80  93  80 /  20  10  30  10
FMY  94  77  93  78 /  30  20  50  20
GIF  95  77  95  77 /  40  30  50  10
SRQ  92  78  91  78 /  30  20  30  10
BKV  94  75  92  75 /  20  10  40  10
SPG  92  80  90  81 /  20  10  30  10

&&

Sea Breeze Thunderstorm Regime For Today: 1
Sea Breeze Thunderstorm Regime For Tomorrow: 1

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 11 AM this morning to 5 PM EDT this afternoon
     for DeSoto-Hardee-Highlands-Inland Hillsborough-Inland
     Manatee.

Gulf waters...None.
&&

SHORT TERM/LONG TERM/AVIATION/MARINE/FIRE WEATHER...Delerme
DECISION SUPPORT...Hurt

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 5:30 PM EDTSpecial Weather StatementTBWPolk30 min
Aug 21, 5:41 PM EDTSpecial Weather StatementTBWPolk34 min
Aug 21, 5:49 PM EDTSpecial Weather StatementTBWDeSoto26 min
Aug 21, 6:07 PM EDTSpecial Weather StatementTBWDeSoto38 min

Nearby

Heat Advisories in Florida, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.